How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 10877
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

what type of blurred vision is part of a side effect when taking

Resolved Question:

what type of blurred vision is part of a side effect when taking Trazadone? i feel like the more i take my vision gets blurred during the day. after the fact of me taking the trazadone at night...
Submitted: 4 years ago.
Category: Medical
Expert:  Dr. Rick, MD replied 4 years ago.

wieyedoc :

Hi. I am an ophthalmologist and can help you today.

wieyedoc :

How long have you been on trazodone and what dosage are you currently taking?

wieyedoc :

Do you have any medical problems or take any other meds?

wieyedoc :

I see that you are typing and that could mean a couple of things: 1. you are actually typing or, 2, the chat system has frozen up. I'll give it a few more minutes and if I've not seen anything from you I'll switch over to the Q&A system. That system works a lot like 'text messaging' but, unlike the chat system, it almost never freezes up. We can continue to work on your question there. :o)


 

Customer:

I am taking 250ml a night. I have been slowly increasing the dosage for my body to stay in Ketoses. I am currently seeing a Endocrinologist/Metabolic doctor to help me lose weight. Because of my age (48) I have been having trouble losing weight and the dr. claims it is due to seratonin issues. so we started with 50ml and slowly have been increasing it cuz on his eating program my body isn't staying in ketosis. so he says it is safe to use, but i feel ever since i started this journey my eyesight has gotten worse. it could be a coincidence. i also just had my eyes checked and had to get glasses for distance and reading...

wieyedoc :

I am glad that you are under a physicians care while you are one this program. Concerning Trazodone and the eye this drug is not known to cause any serious or irreversible damage to the eyes.

Customer:

i don't have any medical problems known at this time. and i am not taking any other meds. I prefer to do things naturally, so this is something i am willing to try.... I have lost 8lbs. slowly doing this program. i have been on Trazadone since xmas time.

wieyedoc :

The primary way that trazodone impacts the eye is by causing dryness with subsequent blurry vision.

Customer:

i feel since i up'd my meds a half tablet last night my vision is bothering me today.

wieyedoc :

The good news is that this issue can be easily addressed by adding frequent use of natural tears (there are many brand names...the least expensive of them is the best ;) during the day and as needed.

Customer:

my eyes are not dry. i thought that maybe the side effect of blurred vision was when i take it at night, due to getting tired, but now i am not so sure.

wieyedoc :

You can also treat any possible underlying blepharitis you may have:

wieyedoc :

Blepharitis is a condition where glands in the eyelids are not functioning normally. They become plugged and instead of putting out their normal clear, oily secretions, they put out thick, toothpaste like gunk. You may not be able to see this “gunk” yourself, unless it is really bad, but it shows up clearly on slit lamp examination.


 


The best treatment for this condition daily lid scrubs combined with warm compresses. I like to use baby shampoo for lid scrubs. In the shower, place the shampoo on your index fingers, close your eyes, raise your eyebrows (to stretch the skin on your eyelids) and scrub back and forth along your eyelashes for 3 to 5 minutes. The hot water in the shower helps to soften the plugged oils in the glands while the mechanical scrubbing with your soapy fingers removes the oils.


 


 

Customer:

what does that mean?

wieyedoc :

Even if your eyes don't "feel" dry to you I would bet that if you started using the artificial tears and doing the lid scrubs I've outlined above you will notice that your eyes are a lot better.

Customer:

have you ever heard of using Silver water to flush out the eyes for eyesight? also i have seen on tv a new eye vitamin being advertised for specifically your eyesight? do you know anything about that?

wieyedoc :

No. Not heard of the silver water. Yes. Heard about the vitamins

Customer:

what do you think about the vitamins? are they any good? or just a hype?

wieyedoc :

The vitamins are the drug company's attempt to take a vitamin mix that was found to be helpful for a very small subset of patients -- those with dry age related macular degeneration -- and try to sell it to everyone so as to make a huge profit. You really don't need to waste your money on these vitamins.

Customer:

i have used silver water in the past and it's worked for other situations that i used it for.

wieyedoc :

What is silver water if I might ask?

Customer:

yeah that's what i thought

Customer:

it is a purified, deionized, microfiltered water with 5 parts per million of silver mineral

Customer:

it is kind of a natural antibiotic and is used when your starting to not feeling well, and the dr. that i got it from told me to use it as a eye wash. and that it was really good for the eyes as well

wieyedoc :

Well, if it is also a sterile preparation it most likely wouldn't hurt to use it in your eyes although the silver could, over time, cause black concretions to form in your conjunctiva

Customer:

hmmmm

Customer:

ok

wieyedoc :

But, as you can tell, I really don't know anything about silver water :(

Customer:

so all in all... you don't think the trazadone is hurting my eyesight?

Customer:

that's ok

wieyedoc :

Nope, other then it has a very high probability of causing dryness

Customer:

he's a naturalist, and colonic dr. and health eating stuff.

Customer:

ok good to know... thanks! i will try to do what you suggest.

wieyedoc :

I think, as far as your eyes are concerned, you can continue with the trazodone without having to worry.

wieyedoc :

Does this make sense to you?

Customer:

yes! it takes the worry about it away! thanks!

wieyedoc :

My pleasure. Best of luck with your program.

wieyedoc :

And, now, the obligatory word from our sponsors: :o)


I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.


 

Dr. Rick, MD and 14 other Medical Specialists are ready to help you
Expert:  Dr. Rick, MD replied 4 years ago.
Let me know if there is anything else you would like to discuss pertaining to this issue.